MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP VB12 ASSAY; VB12 IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP VB12 ASSAY; VB12 IMMUNOASSAY
Model Number N/A
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/01/2011
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens is filing the mdr conservatively as there is limited information provided.According to the case report, the possible cause is interference from a high titre of instrinsic factor antibody.Siemens healthcare diagnostics is investigating.Mdr 2432235-2018-00455 was also filed for the immulite platform.
 
Event or Problem Description
In a case report from 2012, the advia centaur vb12 assay was reported to show normal results that were discordant with the clinical picture of the patient.The patient's clinical appearance is one of b12 deficiency.The (b)(6)-year old woman with severe anaemia (haemoglobin 58 g/l) who had been suffering from progressively increasing palpitations, profound fatigue and exertional dyspnoea for about one month was admitted to the hospital in (b)(6) 2011.The vitamin b12 and folate deficiency were considered immediately.However, the results were in the normal range.The patient received two red cell units and was discharged from the hospital.Two weeks later, the patient was admitted again with anemia based on hemoglobin levels, and when tested for vitamin b12 levels the results were in the normal range.It was decided at this point to treat the patient with a pharmacological dose of subcutaneous vitamin b12.After 2 weeks, the patient's condition improved and complete clinical and haematological recovery occurred within the next month.There was no report of adverse health consequences due to the discordant vb12 results with the clinical picture.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr on december 13, 2018.12/19/2018 additional information: the patient cited in the case report has very high titer of anti-intrinsic factor antibody which can cause falsely elevated vb12 values (therefore in the normal range) and missed anemia diagnosis.Vb12 assays (both advia centaur and immulite) have a sample denaturation step that should have denatured the igg in general including the anti-if antibody.There is the possibility that an extremely high level of the anti-if antibody cannot be completely eliminated and would be the rare exception.No further evaluation of the device is required.

Brand Name
ADVIA CENTAUR XP VB12 ASSAY
Common Device Name
VB12 IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key8162181
Report Number1219913-2018-00303
Device Sequence Number14025200
Product Code CDD
UDI-Device Identifier00630414177168
UDI-Public00630414177168
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K993571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,litera
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number10309970
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/14/2018
Supplement Date Received by Manufacturer12/19/2018
Initial Report FDA Received Date12/13/2018
Supplement Report FDA Received Date01/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR